Radial Symmetry of p-Harmonic Minimizers
Koski, A., & Onninen, J. (2018). Radial Symmetry of p-Harmonic Minimizers. Archive for Rational Mechanics and Analysis, 230(1), 321-342. https://doi.org/10.1007/s00205-018-1246-0
Published inArchive for Rational Mechanics and Analysis
© Springer-Verlag GmbH Germany, part of Springer Nature 2018
“It is still not known if the radial cavitating minimizers obtained by Ball [J.M. Ball, Discontinuous equilibrium solutions and cavitation in nonlinear elasticity, Phil. Trans. R. Soc. Lond. A 306 (1982) 557–611] (and subsequently by many others) are global minimizers of any physically reasonable nonlinearly elastic energy”. The quotation is from  and seems to be still accurate. The model case of the p-harmonic energy is considered here. We prove that the planar radial minimizers are indeed the global minimizers provided we prescribe the admissible deformations on the boundary. In the traction free setting, however, even the identity map need not be a global minimizer.
Publication in research information system
MetadataShow full item record
Showing items with similar title or keywords.
Iwaniec, Tadeusz; Onninen, Jani (American Mathematical Society, 2019)A remarkable result known as Rad´o-Kneser-Choquet theorem asserts that the harmonic extension of a homeomorphism of the boundary of a Jordan domain ⌦ ⇢ R2 onto the boundary of a convex domain Q ⇢ R2 takes ⌦ di↵eomorphically ...
Capogna, Luca; Citti, Giovanna; Le Donne, Enrico; Ottazzi, Alessandro (Elsevier Masson, 2019)We establish regularity of conformal maps between sub-Riemannian manifolds from regularity of Q-harmonic functions, and in particular we prove a Liouville-type theorem, i.e., 1-quasiconformal maps are smooth in all contact ...
Existence and almost uniqueness for p-harmonic Green functions on bounded domains in metric spaces Björn, Anders; Björn, Jana; Lehrbäck, Juha (Elsevier, 2020)We study (p-harmonic) singular functions, defined by means of upper gradients, in bounded domains in metric measure spaces. It is shown that singular functions exist if and only if the complement of the domain has positive ...
Julin, Vesa; Liimatainen, Tony; Salo, Mikko (International Press, 2017)We show that on any Riemannian manifold with H¨older continuous metric tensor, there exists a p-harmonic coordinate system near any point. When p = n this leads to a useful gauge condition for regularity results in ...
Adamowicz, Tomasz; Jääskeläinen, Jarmo; Koski, Aleksis (European Mathematical Society Publishing House, 2020)In the planar setting, the Radó–Kneser–Choquet theorem states that a harmonic map from the unit disk onto a Jordan domain bounded by a convex curve is a diffeomorphism provided that the boundary mapping is a homeomorphism. ...